I have just started with pain management. I have degenerative disc disease at T11-12 and L5S1 on down. I was referred to pain management because I was taking OTC Aleeve to control my chronic pain and spending most of my time in bed, and ended up with bleeding ulcers in my stomach. So my ppc put me on oxycodone 5/325 1 pill every 4-6 hrs as needed and referred me to pain management. So at my second apt after getting 3 injections they gave me a script for 150 oxycodone 5/325 1-2 pills every 4-6hrs as needed. ( I should mention here that the weather in my area did a crazy drop in temp so now its freezing here all the time so my pain has actually got worse as the temp drops So I actually need the 2 pills now) So anyway my question is they told me to come back in 4wks for a med check/ new script and to re-evaluate my pain level. But my math says that there is no way at that dosage that 150 pills will last 4 wks. I am weary of pointing this out to the docs because I don't want to be seen as drug seeking, seeing as how I just started with them. Any suggestions? I can deal with just taking 1 pill every 4-6hrs and that should do me till my refiil, the question is should have to? Is it better to suck it up, so that I don't give off the wrong impression, and not piss off the dr who is helping me, by pointing out his mistake... idk... any advice would be helpful
We are all human beings an so are Docs and they too make mistakes, I suggest you contact him / her asap and explain the situation, that there has been a miscalculation in the dosage, why must you pay or in this case suffer for someone elses error?
Just be honest as you have been with us.
All the best and take care,
Explain your prob. best you can,I'M STILL HURTING(not loud) but what can WE do to correct the problem? My quality of life is not good & I want to be pain free. Since you already have me on an habit forming narcotic,can't we try one that works? If No go then ask for someone who can help,no offense intended but I cxnt live this way. Thank you.
Oh, be SO careful, you are on a slippery slope, my friend. It sounds like you are already developing a tolerance towards narcotics, which means you need more and more to cover the same pain. Also your brain starts to make more connections that WANT to be filled with narcotics, so this path can easily lead to physical dependance, if not full out psychological addiction. But the reason your Dr.s prescription is correct is because of the amount of tynonol in the pills. The 325 part is the amount of tylonol in each pill. Your Dr. Legally can't let you take more than 1200 mgs in 24 hr period as EXCEEDING that may lead to liver damage! Also, do not drink alcohol while taking this medication as this will greatly increase your chances of liver damage. If your doctor did not talk to you about addiction, tolerance, explain the tylonol situation, AND give you an exit strategy for getting off this medication, I would STRONGLY recommend getting a NEW doctor!
I feel for you as I have the same problem and have already had to have c4-c7 fused twice and an L5-6 surgery to fix a herniated disc. I hate to be blunt, but if you have no future plans in place for getting off these pills, back pain will be the least of your worrys! I know it hurts, I know it is scary, but use this site to do some research and you might be able to save yourself from worse problems down the road. This is exactly how it started for me... 12 years later, still in pain and WAS still on pain pills, and my life was a living hell. I am just hoping that if you are going to go down this path, that you do it with your eyes wide open to all the future possibilities. Please, use this site to do all the research you can. God bless you, be smart and be safe. Sincerely, Harmony
Definately bring this to your doctors attention,ask questions about the amounts you can take. Be very careful about the amount of tylanol you take. When I first started pain management I found that the,as needed, and months supply can get confusing. Be careful not to take to much. Your doctor will explain this to you. It's real easy to become physically addicted to these narcotics.
Hi all. And thanks for Ur input. To hymmees I think the name was (sorry I can see who said what once I start typing a response lol) I already have a fairly high tolerance to narcotics. I had a gulf ball size incisional hernia from my c section that went untreated for almost 5 yrs cause everytime I went to my local ER cause I was hurting so bad they would just give me some kind of pain pill and send me on home, I finally got so frustrated I went to a hospital in a different town ( I wanted the problem fixed not the symptoms treated/masked) and within hrs I was in surgery. It's a miracle I didn't end up addicted to narcotics then as my local ER was handing them out like candy, but the result is that I have a fairly high tolerance for them, however on the upside I never get that high loopy feeling people describe from taking them either so I doubt I would ever become addicted.
I can see the becoming dependant problem, but I don't believe I will have an addiction problem since for me there is no "high" to be chasing. Anyhoo the reason I "think" I am needing the 2 pills at a dose as opposed to the 1 is as I said the weather has changed and the cold always makes it worse, and added to that I went back to work full time the week of my first visit. My job pretty much keeps me chained to a desk for 10-12 hrs 4 days a week. And anyone with disc probles I'm sure knows that sitting is agony. I don't want different or stronger meds. I am taking them as the bottle indicates, but unless my math is flawed that won't last an entire month. I am aware of the tylenol and the danger to Ur liver. However I am scared to death of the alternatives which I've never in my life taken and am concerned about their highly addictive nature. Thank you all for all the info. Ur insight and views have been very helpful.
The amount written was not a mistake, the doctor wrote as needed. Even though you found you need it as written he probably wants you to wait until your next visit to discuss your pain. He might want to start you on a long acting if this is a chronic pain problem, good luck with that since the change in the oxycontin formula I have had a hard time finding a long acting narcotic analgesic that controls my pain without being tired and fuzzy. It's funny but they do that all time say and write one thing but mean another, if do need to call him I would not say that the doctor made a mistake i wouuld say something more like I need the medication as written but I will not have enough until my next visit. Good Luck.
If your doctor is concerned with the amount of tylenol you are ingesting, then have him write a script for oxycodone HCL. That's what I take in 15mg. It come in 5mg, 10mg, 15mg, & 30mg. It does not have tylenol in it at all. Now sometimes I've noticed if I add a generic tylenol I have at home (not every time) it seems to work a little better, but I would never go over the daily reccomended amount. Just a thought...
it looks like the formula he wrote is 1-2 every 4-6 hours. if you calculate, the prescription looks as if you are expected to take 1 tab every 6 hours=4 a day, which is about a month supply. so technically he really didnt give you know option like he wrote. i would bring it up at your next visit, but as for a pharmacys point of view, and insurance coverage, they go with the formula of 2 tabs every 4 hours making it a which makes it about a 12 day supply. hope i was able to help
Doctors make mistakes too just speak with the pharmacist and ask them to call your doctor because he gave you different verbal instructions in the office and you wanted to verify the dose if you dont want to do that you can cakl the doctors office and just let them know qwhat happened and they will call they pharmacy and fix their mistake
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Feb 2011 • 4 answers
Posted 14 Jul 2013 • 9 answers
Posted 1 Sep 2013 • 8 answers
I'm new to this site and would greatly appreciate any feedback... I suffer from chronic pain related
Posted 10 Sep 2013 • 4 answers
Posted 18 Mar 2017 • 2 answers